Alert archive / Montana / Wind Advisories in 2010
Wind Advisory 20, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 9, 2010, 1:46 PM PST for Clearwater County, Idaho County, Idaho; 6 counties in Montana. It took effect at Dec 9, 2010, 7:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2010, 1:46 PM PST (21:46 UTC)
- In effect from
- Dec 9, 2010, 7:00 PM PST
- Expired
- Dec 10, 2010, 6:47 AM PST
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 76 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS75 KMSO 092146 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 246 PM MST THU DEC 9 2010 MTZ007-100615- /O.NEW.KMSO.WI.Y.0020.101210T0600Z-101210T1500Z/ BUTTE/BLACKFOOT REGION- 246 PM MST THU DEC 9 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE FLINT CREEK/ANACONDA MOUNTAIN RANGES AND IMPACT THE VALLEY LOCATIONS BETWEEN ANACONDA AND GARRISON. WINDS OVER MACDONALD PASS WILL ALSO BE QUITE STRONG. WINDS WILL BE INCREASING LATE TONIGHT...PEAKING EARLY FRIDAY MORNING. * WINDS: INCREASING SOUTHWEST 15 TO 30 MPH AFTER MIDNIGHT TONIGHT ...BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...INTERSTATE 90 BETWEEN ANACONDA AND GARRISON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-100615- /O.NEW.KMSO.WI.Y.0020.101210T0300Z-101210T1500Z/ OROFINO/GRANGEVILLE REGION- 146 PM PST THU DEC 9 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST FRIDAY FOR GRANGEVILLE AND VICINITY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR GRANGEVILLE AND VICINITY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH NORTH-CENTRAL IDAHO WILL DESCEND THE MOUNTAIN SLOPES SOUTH OF GRANGEVILLE AND IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE. WINDS WILL BE INCREASING LATE TONIGHT...PEAKING EARLY FRIDAY MORNING. * WINDS: SOUTH 15 TO 30 MPH...INCREASING 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-100615- /O.NEW.KMSO.WI.Y.0020.101210T0300Z-101210T1500Z/ MISSOULA/BITTERROOT VALLEYS- 246 PM MST THU DEC 9 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST FRIDAY FOR THE BITTERROOT VALLEY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE BITTERROOT VALLEY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE BITTERROOT MOUNTAINS AND IMPACT THE BITTERROOT VALLEY. WINDS WILL BE INCREASING LATE TONIGHT...PEAKING EARLY FRIDAY MORNING. * WINDS: INCREASING SOUTHWEST 15 TO 30 MPH LATE TONIGHT...BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
489 WWUS75 KMSO 100547 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1047 PM MST THU DEC 9 2010 MTZ007-101400- /O.CON.KMSO.WI.Y.0020.101210T0600Z-101210T1500Z/ BUTTE/BLACKFOOT REGION- 1047 PM MST THU DEC 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE FLINT CREEK/ANACONDA MOUNTAIN RANGES AND IMPACT THE VALLEY LOCATIONS BETWEEN ANACONDA AND GARRISON. WINDS OVER MACDONALD PASS WILL ALSO BE QUITE STRONG. WINDS WILL BE INCREASING LATE TONIGHT...PEAKING EARLY FRIDAY MORNING. * WINDS: INCREASING SOUTHWEST 15 TO 30 MPH AFTER MIDNIGHT TONIGHT BECOMING ...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 12 GARRISON TO ELLISTON... MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-101400- /O.CON.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ OROFINO/GRANGEVILLE REGION- 947 PM PST THU DEC 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY FOR GRANGEVILLE AND VICINITY... A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH NORTH-CENTRAL IDAHO WILL DESCEND THE MOUNTAIN SLOPES SOUTH OF GRANGEVILLE AND IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE. WINDS WILL BE INCREASING LATE TONIGHT...PEAKING EARLY FRIDAY MORNING. * WINDS: SOUTH 15 TO 30 MPH...INCREASING 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-101400- /O.CON.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ MISSOULA/BITTERROOT VALLEYS- 1047 PM MST THU DEC 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY FOR THE BITTERROOT VALLEY... A WIND ADVISORY FOR THE BITTERROOT VALLEY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE BITTERROOT MOUNTAINS AND IMPACT THE BITTERROOT VALLEY. WINDS WILL BE INCREASING LATE TONIGHT... PEAKING EARLY FRIDAY MORNING. * WINDS: INCREASING SOUTHWEST 15 TO 30 MPH LATE TONIGHT... BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
986 WWUS75 KMSO 101153 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 453 AM MST FRI DEC 10 2010 MTZ007-101500- /O.CON.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ BUTTE/BLACKFOOT REGION- 453 AM MST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE FLINT CREEK/ANACONDA MOUNTAIN RANGES AND IMPACT THE VALLEY LOCATIONS BETWEEN ANACONDA AND GARRISON. WINDS OVER MACDONALD PASS WILL ALSO BE QUITE STRONG. WINDS WILL BE INCREASING...PEAKING EARLY THIS MORNING. * WINDS: WEST...20 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 12 GARRISON TO ELLISTON... MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-101500- /O.CON.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ OROFINO/GRANGEVILLE REGION- 353 AM PST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR GRANGEVILLE AND VICINITY... A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH NORTH-CENTRAL IDAHO WILL DESCEND THE MOUNTAIN SLOPES SOUTH OF GRANGEVILLE AND IMPACT GRANGEVILLE AND THE CAMAS PRAIRIE. WINDS WILL BE PEAKING EARLY THIS MORNING. * WINDS: SOUTH 15 TO 30 MPH...INCREASING 25 TO 35 MPH WITH GUSTS UP TO 55 MPH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-101500- /O.CON.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ MISSOULA/BITTERROOT VALLEYS- 453 AM MST FRI DEC 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING FOR THE BITTERROOT VALLEY... A WIND ADVISORY FOR THE BITTERROOT VALLEY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * IMPACTS/TIMING: STRONG WINDS ALOFT ASSOCIATED WITH A POWERFUL PACIFIC WEATHER SYSTEM MOVING THROUGH WEST-CENTRAL MONTANA WILL DESCEND THE SLOPES OF THE BITTERROOT MOUNTAINS AND IMPACT THE BITTERROOT VALLEY. WINDS WILL BE INCREASING...PEAKING EARLY THIS MORNING. * WINDS: SOUTHWEST 15 TO 30 MPH...BECOMING WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
411 WWUS75 KMSO 101447 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 747 AM MST FRI DEC 10 2010 IDZ007-MTZ005-007-101600- /O.CAN.KMSO.WI.Y.0020.000000T0000Z-101210T1500Z/ OROFINO/GRANGEVILLE REGION-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION- 747 AM MST FRI DEC 10 2010 /647 AM PST FRI DEC 10 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:53 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Dec 9, 8:53 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
953 AM MST THU DEC 9 2010
.UPDATE...CANCELED TO THE WINTER WEATHER ADVISORY FOR THE
MISSOULA/BITTERROOT VALLEYS...AS WELL AS THE POTOMAC/SEELEY LAKE
REGION.
&&
.DISCUSSION...SURFACE TEMPERATURES ARE WARMING AND BELIEVE ROAD
SURFACES SHOULD BE IMPROVING. THEREFORE THE WINTER WEATHER
ADVISORY WAS CANCELED FOR THIS MORNING.
&&
.AVIATION...THICK FOG WITH VISIBILITY BELOW ONE QUARTER OF A MILE WILL
CONTINUE TO AFFECT KMSO AND KSMN THROUGH THE MORNING. THE MISSOULA
AIRPORT HAS BEGUN FOG ABATEMENT SO SOME IMPROVEMENT IS EXPECTED AS
WELL AS LIGHT SNOW FLURRIES NEAR THE RUNWAY. MEANWHILE A PACIFIC
WEATHER SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO AND WESTERN
MONTANA THIS MORNING AND IMPACT AIR TRAFFIC THROUGH LATE FRIDAY.
MAIN AIRFIELDS IMPACTED WILL BE KGPI WITH LOWERED CEILINGS AND
VISIBILITIES FROM SNOW LATE THIS MORNING THROUGH MID MORNING
FRIDAY. NORTH CENTRAL IDAHO AIRFIELDS WILL BE IMPACTED BY
PRECIPITATION AS WELL AS STRONG WINDS AT GRANGEVILLE. KMSO AND
KBTM WILL SEE SOME ISOLATED SHOWERS FROM TIME TO TIME BUT OFFERING
ONLY IMPACTS TO AIRCRAFT ON APPROACH PASSING THROUGH VICINITY
SHOWERS. THE LATER ON KMSO/KBTM AND KGPI WILL SEE DETERIORATING
CONDITIONS AFTER 10/06Z AS SHOWERS ALONG A WEAK SURFACE BOUNDARY
LOWER CEILINGS AND VISIBILITIES.
&&
.PREV DISCUSSION... /ISSUED 825 AM MST THU DEC 9 2010/
UPDATE...EXTENDED THE WINTER WEATHER ADVISORY FOR THE
MISSOULA/BITTERROOT VALLEY AS WELL AS THE POTOMAC/SEELEY LAKE AREA
UNTIL 10AM MST THIS MORNING. ADDED SOME FREEZING FOG TO SOME
WESTERN MONTANA VALLEYS AND SALMON IDAHO AREA.
DISCUSSION...ROADWAYS ARE STILL REPORTED TO BE SLICK IN PORTIONS
OF WEST-CENTRAL MONTANA DUE TO ICE/SLUSH/FREEZING SLUSH THIS
MORNING. RADAR INDICATED THAT SCATTERED SHOWERS WHERE MOVING
ACROSS THE IDAHO PANHANDLE THIS MORNING...POTENTIALLY ADDING TO
SLICK CONDITIONS ONCE THEY ARRIVE BY MID-MORNING. AIR TEMPERATURES
AND ROAD SURFACE TEMPERATURES ARE EXPECTED TO WARM BY LATER THIS
MORNING TO HELP IMPROVE CONDITIONS. THUS...HAVE EXTENDED THE
WINTER WEATHER ADVISORY FOR PORTIONS OF WEST-CENTRAL MONTANA THIS
MORNING. COOL STABLE AIR TRAPPED IN THE VALLEYS ALSO PROMOTE SOME
FOG THIS MORNING.
AVIATION...FOG WILL AFFECT KMSO AND KSMN WITH PERIODIC REDUCTIONS
IN VISIBILITY AND LOWERED CEILING HEIGHTS THROUGH THE MORNING.
MEANWHILE A PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTH CENTRAL
IDAHO AND WESTERN MONTANA THIS MORNING AND IMPACT AIR TRAFFIC
THROUGH LATE FRIDAY. MAIN AIRFIELDS IMPACTED WILL BE KGPI WITH
LOWERED CEILINGS AND VISIBILITIES FROM SNOW LATE THIS MORNING
THROUGH MID MORNING FRIDAY. NORTH CENTRAL IDAHO AIRFIELDS WILL BE
IMPACTED BY PRECIPITATION AS WELL AS STRONG WINDS AT GRANGEVILLE.
KMSO AND KBTM WILL SEE SOME ISOLATED SHOWERS FROM TIME TO TIME BUT
OFFERING ONLY IMPACTS TO AIRCRAFT ON APPROACH PASSING THROUGH
VICINITY SHOWERS. THE LATER ON KMSO/KBTM AND KGPI WILL SEE
DETERIORATING CONDITIONS AFTER 10/06Z AS SHOWERS ALONG A WEAK
SURFACE BOUNDARY LOWER CEILINGS AND VISIBILITIES.
PREV DISCUSSION... /ISSUED 404 AM MST THU DEC 9 2010/
.SNOW TO IMPACT NORTH CENTRAL IDAHO AND WESTERN MONTANA TODAY
THROUGH EARLY SATURDAY...
DISCUSSION...A SHORTWAVE AHEAD OF PACIFIC WEATHER SYSTEM BROUGHT
AN IMPRESSIVE SWATH OF FREEZING RAIN FROM SUPERIOR TO SEELEY LAKE
AND POINTS SOUTH OVERNIGHT. STILL HAVE SOME ISOLATED SHOWERS
BEHIND THIS EXITING FEATURE THAT CONTINUE TO BRING A MIX OF RAIN
AND FREEZING RAIN TO THE ABOVE MENTIONED AREAS THIS HOUR. WITH
MANY VALLEY TEMPERATURES REMAINING AT OR BELOW FREEZING THIS
MORNING...HAVE CONTINUED THE WINTER WEATHER ADVISORIES FOR
FREEZING RAIN FOR MISSOULA/BITTERROOT VALLEYS...THE SEELEY/SWAN
REGIONS AND ALONG THE I-90 CORRIDOR...HIGHWAY 200 AND HIGHWAY 12
EAST OF MISSOULA. FOR THE LOWER CLARK FORK REGION...WITH THE
PRECIPITATION ASSOCIATED WITH THE INCOMING PACIFIC WEATHER SYSTEM
ALREADY IMPACTING LOOKOUT PASS...AND POCKETS OF FREEZING RAIN THIS
MORNING FROM SUPERIOR TO POINTS EAST...JUST STARTED THE WINTER
STORM WARNING A FEW HOURS EARLIER.
THE STRONG MOIST JET IS ALREADY SPREADING SNOW TO EASTERN
WASHINGTON THIS HOUR AND WILL ENVELOP NORTHWEST MONTANA THROUGH
THE MORNING HOURS. THIS JET AND ASSOCIATED PLUME OF MOISTURE WILL
BRING WIDESPREAD PRECIPITATION TO NORTH CENTRAL IDAHO AND WESTERN
MONTANA TODAY THROUGH LATE FRIDAY...WITH SOME BLOWING SNOW ISSUES
OVER THE HIGHER TERRAIN INCLUDING THE PASSES. HAVE CONTINUED ALL
GOING WINTER WEATHER HEADLINES...AND ADDED SOME ADDITIONAL
HEADLINES TO NORTHWEST MONTANA. THE MAJORITY OF VALLEYS OF
NORTHWEST MONTANA ARE COLD ENOUGH TO SUPPORT SNOW FOR MUCH OF THE
EVENT. HOWEVER...THEY WILL HOVER NEAR FREEZING SO RATIOS WILL BE
ON THE LOW SIDE OVER THE 24-36 HOUR PERIOD. DESPITE AN EXPECTED
LONG DURATION OF SNOW...AMOUNTS WILL BE BELOW WARNING CRITERIA IN
THE VALLEYS. HAVE ADDED A WINTER WEATHER ADVISORY FOR THE
KOOTENAI/CABINET AND FLATHEAD/MISSION VALLEYS FOR TODAY THROUGH
FRIDAY LATE MORNING.
MODELS ARE HINTING THAT AS THE JET SHIFTS SOUTH LATE TONIGHT...A
BAND OF SNOW MAY DEVELOP ALONG A WEAK SURFACE BOUNDARY...IMPACTING
THE MISSOULA AND BITTERROOT VALLEYS. COULD MAKE COMMUTING INTERESTING FOR
FRIDAY MORNING WITH LIGHT SNOW ACCUMULATIONS IMPACTING ROADWAYS.
BREEZY WINDS WILL REMAIN OVER THE LOWER HELLS CANYON AND CAMAS
PRAIRIE MUCH OF TODAY INTO TONIGHT. STILL MONITORING THE STRONGER WIND
POTENTIAL OVER THE CAMAS PRAIRIE FOR LATE TONIGHT INTO EARLY
FRIDAY. THE MODELS STILL ADVERTISE A TIGHT SOUTH TO NORTH PRESSURE
GRADIENT...BUT DO NOT AGREE ON THE AMOUNT OF MIXING OF HIGHER
WINDS TO THE SURFACE. GIVEN MODEL DISCREPANCY HAVE CONTINUED THE
GOING FORECAST OF WIND SPEEDS JUST BELOW ANY HEADLINE
CRITERIA.
A SURFACE COLD FRONT WILL MOVE ACROSS SOUTHERN IDAHO FRIDAY
EVENING INTO SATURDAY MORNING LEAVING A MOIST AND UNSTABLE NORTHWEST
FLOW OVER WESTERN MONTANA. MODELS ARE STILL SHOWING THE POTENTIAL OF
SNOW BANDING OVER MAINLY NORTHWEST MONTANA. SATURDAY WILL BE THE
DRIER AND COOL DAY WITH SOME BREAKS IN THE CLOUDS. A WARM FRONT WILL
MOVE ACROSS THE REGION SUNDAY AND BRING ANOTHER CHANCE OF
PRECIPITATION. MONDAY A WEAK AND DIRTY RIDGE WILL BUILD INTO THE
REGION. THIS RIDGE WILL MOVE OFF TO THE EAST...LEAVING A MOIST
WESTERLY FLOW INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR THE
REST OF THE EXTENDED FORECAST PERIOD.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 11 PM MST FRIDAY LOWER CLARK FORK
REGION.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO NOON MST
FRIDAY FLATHEAD/MISSION VALLEYS.
WINTER STORM WARNING UNTIL 11 PM MST FRIDAY WEST GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL NOON MST FRIDAY KOOTENAI/CABINET
REGION.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST
FRIDAY BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY POTOMAC/SEELEY LAKE REGION.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE FRIDAY NIGHT
BUTTE/BLACKFOOT REGION.
ID...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST
FRIDAY ABOVE 2500 FEET FOR THE NORTHERN CLEARWATER
MOUNTAINS.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST
FRIDAY ABOVE 3000 FEET FOR THE SOUTHERN CLEARWATER
MOUNTAINS.
&&
SHORT TERM...MSJ
LONG TERM....KOLATA
AVIATION...DICKERSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 6:44 PM PST | Winter Weather Advisory | MSO | Lemhi | 46 hr |
| Dec 9, 3:36 AM PST | Winter Weather Advisory | MSO | Flathead, Lake, Sanders | 31 hr |
Nearby
Wind Advisories in Montana, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.